Heavy Rain, St. Lawrence
- When
- September 8, 12:00 PM EST to 9:00 PM EST
- Where
- St. Lawrence County, Countywide
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
A cold front moved slowly across St Lawrence county. Heavy rain fell across the county with generally between 1 and 2 inches of rainfall.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A cold front moved slowly across St Lawrence county. Heavy rain fell across the county with generally between 1 and 2 inches of rainfall. At Massena, NY, 1.34 inches of rainfall established a new daily record rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Sep 8, 10:52 AM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1152 AM EDT THU SEP 8 2005 .SHORT TERM (REST OF TODAY)... UPDATED ZONES/GRIDS SENT WITH A FEW FIRST PERIOD CHANGES. CDFNT HAS BEEN SLOWED DUE DEVELOPMENT OF WEAK WAVE OF LOW PRESSURE ALG THE BOUNDARY JUST WEST OF ST LWR VLY. RAIN WITH SOME SOME EMBEDDED THUNDER FINALLY OVERSPREADING ST LWR VLY ATTM. EXPECT THE FRONT TO MAKE ITS WAY SLOWLY SOUTHEAST ACRS FA THIS PM/EVEN. BASED ON LATEST GUIDANCE AND RADAR TRENDS...HAVE DELAYED ONSET OF PCPN FOR CHMPLN VLY AND REST OF VERMONT TO LATER THIS PM. HAVE RAISED POPS ALL NRN ZONES (FOR PM HRS NRN NY...AND EVENING HRS NRN VT). CAPES EXPECTED TO INCREASE TO A LITTLE OVER 1000 J/KG...SO MENTION OF TSRA CONTINUES. RAISED MAX TEMPS SEVERAL DEGREES FOR CHMPLN VLY AND REST OF VT TO MID 70S TO AROUND 80 BASED ON CURRENT READINGS AND EXPECTATION OF SOME SUN INTO EARLY/MID PM. && .PREVIOUS DISCUSSION... (ISSUED 315 AM EDT THU SEP 8 2005) SHORT TERM (TODAY THROUGH SATURDAY)... MAIN FEATURE FOR THE SHORT TERM WILL BE THE FRNT WHICH MVS ACROSS THE CWA THIS MORNING OUT WEST IN ST LAW VALL...EXPANDING EAST AND TAPERING OFF LATER TONIGHT. CURRENT MDL RUNS HAVE PRECIP EXITING REGION BETWEEN 00Z-06Z. WILL ADJUST POPS AND TIMING FOR FROPA FOR ENTIRE EVENT FOR ENTIRE AREA. HAVE BROKEN OFF EXTREME NE KINGDOM AS PRECIP SHOULD BE LAST TO LEAVE THAT AREA LATER TNGT. MDLS SUGGEST HEAVIER PRECIP/DYNAMICS FOR THUNDER WILL BE CONCENTRATED IN THE NORTHERN HALF OF THE CWA. CURRENT INHERITED GRIDS DO SHOW THIS AND WILL CONTINUE W/ THIS LINE OF THINKING. W/ HIGH PREESURE SOUTH OF FRNT AND JUST BEHIND IT...BETTER DYNAMICS STAY NEAR LOW AS IT PASSES TO OUR NORTH...WHICH HELPS SUPPORT KEEPING HIR POPS AND SUCH FOR NORTHERN CWA. WILL HOWEVER INCR ST LAW VALLEY TO LIKELY FOR BEGINNING OF EVENT...AS THIS AREA SHOULD SEE LONGER DURATION/CHANCE FOR PRECIP BFR SHIFTING EAST LATER TDY. TWEAKED TEMPS TDY DOWN A TAD BASED ON CLD CVR AND PRECIP EXPECTED. CURRENT OBS SHOW PATCHY FOG AROUND CWA SO HAVE ADDED IN ZONES FROM DACKS EAST. FOR TNGT...LL MOISTURE REMAINS AROUND ENTIRE CWA AND WILL ADD PATCHY FG FOR ALL AREAS UNTIL FRI MORN. HIGH PRESSURE RETURNS OVER CWA FRIDAY...INTO THE WEEKEND. LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... NO CHANGES PLANNED FOR THE EXTENDED PART OF THE FORECAST ATTM. HIGH PRESSURE OVER THE REGION SAT NGT...WILL GIVE WAY TO A WEAK FRNT WHICH WILL MV OVER THE TOP OF RIDGE AND OVER CWA SUN NGT INTO MON. BECAUSE AIR WILL SO DRY...NOT EXPECTING MUCH PRECIP WITH FROPA...SO 30 POPS MENTION LOOK GD FOR NOW. HIGH PRESSURE RETURNS LATE MON INTO MIDWEEK. AVIATION (06Z-06Z)... IFR AT KMPV, KSLK EXPECTED TO DETERIORATE TO LIFR AS CLEAR SKIES AND LIGHT WINDS PROVIDE IDEAL CONDITIONS FOR RADIATION FOG...THEN IMPROVEMENT TO VFR 13-14Z. OTHERWISE TIMING OF SHRA NEXT CONCERN LATER IN DAY AS UPPER TROF AND SURFACE COLDFRONT SPREADS RAIN ACROSS REGION WEST TO EAST. PRECIP TO BEGIN KMSS 14Z, AND END AT KMPV 01Z. WINDS TURN FROM 180-220 DEG TO 330-360 AS THE FRONT MOVES THRU. POST-FRONTAL BKN MVFR TO VFR STRATOCU DECK WILL IMPROVE TO SCT FOR KMSS, KSLK AFT 00Z...BUT EXPECT TO REMAIN BKN AT KBTV/KMPV THROUGH REST OF TAF PERIOD. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 406 AM EDT THU SEP 8 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-090815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 406 AM EDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...SOUTHERN VERMONT...CENTRAL VERMONT...NORTHWEST VERMONT AND NORTHEAST VERMONT. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE WEST TO EAST ACROSS THE REGION TODAY. SCATTERED SHOWERS AND AFTERNOON THUNDERSTORMS ARE FORECAST ALONG THE FRONT AS IT REACHES THE SAINT LAWRENCE VALLEY THIS MORNING...CROSSES THE ADIRONDACKS TO THE CHAMPLAIN VALLEY BY EARLY AFTERNOON...THEN EXITS SOUTHERN VERMONT THIS EVENING. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL RETURN ON FRIDAY AND CONTINUE THROUGH THE WEEKEND...THEN ANOTHER COLD FRONT ON MONDAY WILL BRING A CHANCE FOR SHOWERS. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HANSON
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475085.